Alert archive / California / Wind Advisories in 2011
Wind Advisory 23, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Apr 22, 2011, 12:44 PM PDT. It took effect at Apr 23, 2011, 11:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 22, 2011, 12:44 PM PDT (19:44 UTC)
- In effect from
- Apr 23, 2011, 11:00 AM PDT
- Expired
- Apr 23, 2011, 9:42 AM PDT
- In force
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
513 WWUS76 KHNX 221944 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1244 PM PDT FRI APR 22 2011 ...STRONG AND GUSTY WINDS THROUGH AND BELOW THE MOUNTAIN PASSES SATURDAY... CAZ095-098-099-230400- /O.NEW.KHNX.WI.Y.0023.110423T1800Z-110424T0600Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 1244 PM PDT FRI APR 22 2011 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY FOR THE KERN COUNTY MOUNTAINS AND DESERTS. * WINDS: WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH THROUGH AND BELOW THE PASSES. * TIMING: WIND SPEEDS WILL INCREASE THROUGH SATURDAY MORNING WITH THE GREATEST THREAT OF STRONG WINDS BETWEEN 11 AM PDT AND 8 PM PDT. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA * IMPACTS: DRIVING IMPAIRMENT IN ANY HIGH PROFILE VEHICLE FROM STRONG CROSSWINDS. HIGHWAYS IMPACTED INCLUDE...BUT ARE NOT LIMITED TO...14... 58...178 AND U.S. 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DURFEE WEATHER.GOV/HANFORD
3 follow-up statements
005 WWUS76 KHNX 230337 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 837 PM PDT FRI APR 22 2011 ...STRONG AND GUSTY WINDS THROUGH AND BELOW THE MOUNTAIN PASSES SATURDAY... CAZ095-098-099-231145- /O.CON.KHNX.WI.Y.0023.110423T1800Z-110424T0600Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 837 PM PDT FRI APR 22 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY FOR THE KERN COUNTY MOUNTAINS AND DESERTS. * WINDS: WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH THROUGH AND BELOW THE PASSES. * TIMING: WIND SPEEDS WILL INCREASE THROUGH SATURDAY MORNING WITH THE GREATEST THREAT OF STRONG WINDS BETWEEN 11 AM PDT AND 8 PM PDT. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA * IMPACTS: DRIVING IMPAIRMENT IN ANY HIGH PROFILE VEHICLE FROM STRONG CROSSWINDS. HIGHWAYS IMPACTED INCLUDE...BUT ARE NOT LIMITED TO...14... 58...178 AND U.S. 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MV WEATHER.GOV/HANFORD
359 WWUS76 KHNX 231146 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 446 AM PDT SAT APR 23 2011 ...STRONG AND GUSTY WINDS THROUGH AND BELOW THE MOUNTAIN PASSES TODAY... CAZ095-098-099-232015- /O.CON.KHNX.WI.Y.0023.110423T1800Z-110424T0600Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 446 AM PDT SAT APR 23 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING FOR THE KERN COUNTY MOUNTAINS AND DESERTS. * WINDS: WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH THROUGH AND BELOW THE PASSES. * TIMING: WIND SPEEDS WILL INCREASE THIS MORNING WITH THE GREATEST THREAT OF STRONG WINDS BETWEEN 11 AM PDT AND 8 PM PDT. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA * IMPACTS: DRIVING IMPAIRMENT IN ANY HIGH PROFILE VEHICLE FROM STRONG CROSSWINDS. HIGHWAYS IMPACTED INCLUDE...BUT ARE NOT LIMITED TO...14...58...178 AND U.S. 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JEB WEATHER.GOV/HANFORD
246 WWUS76 KHNX 231642 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 942 AM PDT SAT APR 23 2011 CAZ095-098-099-231745- /O.CAN.KHNX.WI.Y.0023.110423T1800Z-110424T0600Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 942 AM PDT SAT APR 23 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND ADVISORY FOR THE KERN COUNTY MOUNTAINS AND DESERTS. SOUTHWESTERLY WINDS OF 15 TO 25 MPH ARE EXPECTED TODAY WITH GUSTS TO 40 MPH THROUGH AND BELOW THE MOUNTAIN PASSES. GUSTY WINDS WILL CONTINUE THROUGH EASTER SUNDAY BUT ARE NOT LIKELY TO EXCEED ADVISORY LEVELS FOR THE REMAINDER OF THIS WEEKEND. THERE IS A POSSIBILITY THAT WINDS WILL BECOME MUCH STRONGER BY MONDAY AFTERNOON. $$ DURFEE WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Apr 22, 9:33 AM PDT, 3 hours 11 minutes earlier.
Area forecast discussion, Apr 22, 9:33 AM PDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 933 AM PDT FRI APR 22 2011 .SYNOPSIS... DRY CONDITIONS WILL CONTINUE ON FRIDAY AS HIGH PRESSURE BUILDS OVER THE STATE. THIS WILL BE FOLLOWED BY A WEAK STORM SYSTEM THAT WILL BRING A CHANCE OF SHOWERS TO THE SIERRA AND IN THE VALLEY FROM FRESNO COUNTY NORTH OVER THE WEEKEND. THE REMAINDER OF THE CENTRAL CALIFORNIA INTERIOR IS EXPECTED TO REMAIN DRY. && .DISCUSSION...CURRENT FORECAST APPEARS TO BE ON TRACK WITH NO UPDATES PLANNED THIS MORNING. SHORT WAVE RIDGE ALOFT WILL BRING DRY WEATHER TO MUCH OF THE CWA TODAY WITH THE EXCEPTION OF A FEW LATE DAY SHOWERS IN YNP. OTHERWISE...NEXT UPSTREAM TROUGH WILL SPREAD MID AND HIGH LEVEL MOISTURE INTO THE CENTRAL CA INTERIOR THIS AFTERNOON AS IT APPROACHES THE COAST. DESPITE AN INCREASE IN CLOUDINESS...TEMPS SHOULD PEAK CLOSE TO OUR PROJECTED HIGHS FOR TODAY. ADDITIONALLY...EXPECT AN INCREASE IN ONSHORE FLOW DURING THE NEXT 12 TO 18 HOURS AS THE UPPER LEVEL TROUGH NEARS THE COAST. WINDS WILL LIKELY RAMP UP AGAIN IN THE KERN COUNTY MOUNTAINS AND DESERT...PROBABLY PEAKING ABOVE ADVISORY LEVELS SATURDAY AFTERNOON. WILL CONSIDER LAUNCHING A WIND ADVISORY IN THESE AREAS WITH THE AFTERNOON FORECAST PACKAGE. THE MODELS FORECAST THIS TROUGH TO MOVE INLAND TONIGHT AND WITH IMPRESSIONABLE OROGRAPHIC LIFT AND MOISTURE...EXPECT HIGHER ELEVATIONS OF THE SIERRA NORTH OF KINGS CANYON WILL RECEIVE A GOOD HALF INCH OF PRECIP FROM THIS EVENING THROUGH MIDDAY SATURDAY. LATEST QPF FROM THE CNFRC AND THE NAM IS LEANING WETTER OVER THE HIGHER TERRAIN AND THIS SEEMS REASONABLE. THE QUESTION IS HOW FAR SOUTH MEASURABLE PRECIP WILL FALL FROM THIS SYSTEM. CONSIDERING HOW FAR SOUTH SHOWERS MADE IT WITH THE PREVIOUS SYSTEM...WILL CONSIDER RAISING POPS A BIT WITH THE NEXT FORECAST PACKAGE. ALTHOUGH THE MODELS FORECAST THIS TROUGH TO EXIT INTO THE GREAT BASIN BY SATURDAY AFTERNOON...PRECIP...ALBEIT LIGHT...WILL LIKELY LINGER IN THE UPSLOPE REGIONS OF THE SIERRA UNTIL AT LEAST SATURDAY EVENING WHILE LOW CLOUDS BANK UP IN THE NORTHWESTERLY FLOW IN THE SIERRA FOOTHILLS AND ALONG THE NORTH FACING SLOPES OF THE TEHACHAPI MOUNTAINS INTO EASTER SUNDAY MORNING. THERE IS A CONCERN THAT ADDITIONAL ENERGY IN THE NW FLOW ALOFT COULD STILL BRING AT LEAST A SMALL THREAT OF LIGHT PRECIP ALONG THE SIERRA CREST INTO SUNDAY EVENING. WILL REASSESS THIS FURTHER BY THE TIME THE 12Z RUN OF THE ECM IS COMPLETELY IN. OTHERWISE...A ROBUST ONSHORE FLOW WILL KEEP TEMPS ON THE COOL SIDE OF NORMAL DURING THE NEXT FEW DAYS...ESPECIALLY SATURDAY. && .PREV DISCUSSION... /ISSUED 426 AM PDT FRI APR 22 2011/ DISCUSSION... EXCEPT FOR A FEW UPSLOPE CLOUDS OVER THE SOUTH END AND EAST SIDE OF THE SJV...SKIES ARE MOSTLY CLEAR ACROSS THE CENTRAL CALIFORNIA INTERIOR UNDER WEAK SHORTWAVE RIDGING OVERHEAD. THIS WILL PROVIDE MILD CONDITIONS TODAY WITH TEMPERATURES TOPPING OUT NEAR CLIMO. ANOTHER APPROACHING SHORTWAVE IMPULSE WILL RETURN PRECIPITATION CHANCES TO THE SIERRA ZONES AND THE NORTHERN PART OF THE VALLEY BY THIS EVENING...CONTINUING INTO SATURDAY EVENING AS ADDITIONAL WEAK ENERGY TRACKS ACROSS THE REGION. AS THE UPPER RIDGE THEN EXPANDS SLIGHTLY...ADDITIONAL DISTURBANCES WILL BE SHUNTED MAINLY NORTH OF OUR AREA...KEEPING THE FORECAST GENERALLY DRY FOR NEXT WEEK WITH TEMPERATURES TRENDING UPWARD TO A FEW DEGREES ABOVE SEASONAL AVERAGES BY MIDWEEK. A SOMEWHAT DEEPER TROUGH SHOULD THEN LOWER TEMPERATURES BACK A FEW DEGREES AS IT BRUSHES BY TO THE NORTH TOWARD THE END OF NEXT WEEK. && .AVIATION... VFR CONDITIONS ACROSS THE CENTRAL CA INTERIOR THROUGH 00Z SATURDAY. AFTERWARD...INCREASING AREAS OF MVFR ACROSS THE LOWER ELEVATIONS ALONG WITH MOUNTAIN OBSCURING IFR CONDITIONS THROUGH 18Z SATURDAY. && .AIR QUALITY ISSUES... NONE && .HNX WATCHES/WARNINGS/ADVISORIES... NONE. && PUBLIC...DURFEE PREVIOUS DISCUSSION...JEB AVN/FW...DCH SYNOPSIS...WP WEATHER.GOV/HANFORD
Hazardous weather outlook, Apr 22, 12:44 PM PDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 1244 PM PDT FRI APR 22 2011 CAZ095-098-099-231300- KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 1244 PM PDT FRI APR 22 2011 ...GUSTY WINDS IN THE KERN MOUNTAINS AND DESERT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS AND DESERTS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WIND ADVISORY IS IN EFFECT ON SATURDAY FROM 11 AM UNTIL 11 PM. PLEASE SEE THE LATEST SFONPWHNX PRODUCT FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. MENDENHALL
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.